Weeping legs anyone?

Hi all,

In my previous blog regarding new meds I now have the problem of my legs seeping fluid,

The meds have had no effect at all,the itching is driving me MAD!!

bought some Hemp oil today and applied it to my entire body,will also take a spoonful later in the hope it will help.

I think my itching has got worse recently and I put this down to not being regular in the bathroom dept,also I bought some lavender skin lotion yesterday and I think this has not helped my itching,(wont be using it again). Just wondered if anyone can steer me to a solution to the itching,or some way to relieve itI know I've asked this before but I really am desperate.All my Gp says "it's part of your condition" that doesn't help icant sleep with this so I am now fatigued through Lack of decent sleep.I have started on the Lactoluse again in the hope that it will move me! Ah we'll got it of my chest now any ideas would be very welcome, best wishes To all on here b

7 Replies

  • Have you tried Questran. I have PBC and have been given this for the itch.

  • Hi gizmo I haven't been on here long either.

    I had weeping in my legs and feet but was hospitalized at the time and had to have them bound

    I have terrible itching but I just use cetraben occaisionally and have hot baths.

    I have little sleep especially at night but I have a habit of just dropping off at unusual times and quite suddenly.

    My varices have been treated quite successfully and am just waiting a new scan and an update with my specialist in 2 weeks but unless they've found an amazing cure for all the side effects then I don't hold up much hope of a great appointment.

    I want to go back to work but I don't think its possible but I'm at my wits end as I am totally financially in a mess since I had my esa stopped which is under appeal.

    I had to bus home after my recent endoscopy cos I've had to scrap my car and couldn't afford taxis I had to lie otherwise the hospital wouldn't let me leave.

    I find the whole feeling of feeling totally useless that is getting me the most and i have suffered bad depression sometimes don't leave the house for weeks.

    My gp just says that the pills I'm on are the best for that (citalopram) part of things.

    Speak to your doctor quickly about the weeping its the infection that is the worry and it caused open wounds and you don't want that.

  • Thanks to both for your feed back,sorry to hear your having a bad time as well.

    It's 2.30 Friday afternoon,just of let you know rang 111 at 2.30am!, my legs felt like I had poured boiling water over them absolute agony they told me to go to urgent care at local hospital,what a waste of time!! Took some blood waited for the results and told no infection in my blood.they said there's nothing they can do go and see your GP,I told the doc at hospital i stopped the spironolactol due to severe itching and he said to start again with them,he gave me one tablet God knows what it was,then he said you can go now,great but had to remind him to take the cannula out!!!! Won't be going back there again if I can help it.So in the end no relief seems to have eased of for now fingers crossed,anyway best wishes to all.

  • Hi Gismo326,

    I am not a doctor and therefore am not qualified to give medical advice. However I see that in one of your postings you mention that you stopped taking spironolactone but the doctor at the hospital told you to start taking them again. You do not say whether you have followed that advice or whether you have sought any alternative to the Spironolactone.

    I do know that spironolactone is a duiretic used in the treatment of the fluid retention problems often associated with liver (as well as heart) diseases and I know this because I do have a liver disease with fluid retention problems and for which Spironolactone was prescibed.

    If you also have water retention problems with your own liver disease; have you considered whether your stopping taking (was this a unilateral decision) the spironolactone might be a reason why the fluid is weeping from your legs? It may well have been the very medication that was controlling any oedema and associated build up of internal pressure.

    I have mentioned this just in case there may be some relevance for you and it is based on a personal experience of my own

    A couple of months ago I went on a cruise holiday and wanted to participate in as many of the various on shore excursions etc as I could but I knew this might often leave me desparate to find a 'loo' as a consequence the diuretics. Therefore I foolishly decided I would stop taking them for the duration of the holiday. Unfortunately within a matter of a couple of days I found that fluid was building up in my legs etc and that I was itching. Furthermore fluid was seeping through my skin at a fairly rapid flow and although I tried to stem this by bandaging my lower legs it only took about two hours before the bandages became saturated as did my socks and shoes. It was only when I recommenced taking the Diuretics on a regular daily basis and my legs had returned to normal size( i.e. minus all that additional fluid) that the seeping of fluid stopped as well as the itching. Unfortunately by then my holiday was almost over but at least my legs had stopped churning out fluid. Needless to say I now take my diuretics regularly although my doctor has since prescibed Bumetanide which I find suits me better tha Spironolactone .

    Hope you soon find a solution that will fix the problems and eliminate further ongoing suffering.

    Best wishes

  • It might be 'part of your condition' as the GP says but that doesn't mean you have to put up with it! As zipitydoo suggests, get your doctor to prescribe Questran (colestyramine) for the itch as it might be caused by too much bile in your blood. Do you take any oral anti-histamine?

    I would be careful about buying over the counter remedies and then splashing them all over in case you get an allergic reaction, particularly if your skin is leaking fluid. Try a small test area first when you try something new on your skin.

  • Hi Bolly, thanks for your reply, yes I am taking Fexafenadine, but to be fair might as well take smarties lol no effect at all.

    Doc at hospital this morning said they are the best to take, just been looking at my legs and the weeping not sure if its the Hemp oil that's coming out ( same colour). the thing is you tend to try anything, especially when what the professionals prescribe don't seem to work.

    I know it's a complex illness with many side effects but you look to the health professionals for help, it just makes you wonder just how much do they know, ah well another day of misery I suppose sorry for being negative just get frustrated some times.

    Where there's life there's hope.

  • Hi Gizmo, it must be so frustrating to get no quick fix. Have you asked about the colestyramine. If its your bile salts causing the itch problem, you need advice on that, an antihistamine wont do anything for the bile problem but something like Questran might/should.

    Unfortunately GPs' aren't the best source of info on a complex problem such as yours, you need a liver specialist. Is that who you mean by 'doc at the hospital' or was this a general outpatients/A&E doc? IF what is coming out is a sort of yellow, it might be plasma? Did the medical person you saw this morning say what the discharge was?

You may also like...